skin problems

Hi I am new here. I was diagnosed with APS after suffering a potentially fatal Pulmanory Embulism. One of my work colleagues had a daughter aged 26 who had the same condition, but sadly she dies as no one picked up on her symptoms. It amazes me how little doctors know about APS. I kept going to the doctors with severe breathing symtons and being told it was asthma, which I had since 17 years of age. I think I know what asthma symptons feel like!

If it were not for my persistent with my GP practice, I probably would not be here to tell the tale!!!

It's scary how close I came to losing my life.

Recently I have started gettng sores and bumps on my skin and wondered if this was due to my APS. Can anyone help???

7 Replies

oldestnewest
  • Hello happiness45 and welcome

    I'm pleased that you have found us and I'm sure that many of our members will help you and you will find our forum friendly and rewarding.

    What treatment are you being given for your APS?

    Best wishes.

    Dave

  • warfrin my INR is 2.5 - 3 thank you for your welcome

  • Hi happiness,

    Welcome and glad you found us hon,

    I had a PE, I have asthma too and we both know the difference between a PE and asthma symptoms. Some docs knowledge is sadly lacking, however we are trying to change that, raising awareness, educating our doctors and nurses.

    I'm so sorry to hear about your colleagues daughter. It's so tragic, because with correct treatment that needn't happen!

    I'm glad to hear you're on warfarin, I hope you're feeling better on it!

    I too have skin issues, currently taking low dose prednisilone to calm it down, my gp tried lots of creams etc, nothing worked! I asked to try prednisilone and its settling it. I know a few of us on here have skin issues with APS, so it could be the cause of yours. Have your docs seen the skin bumps? Worth getting checked out hon!

    Have a look at hughes-syndrome.org for lots of info!

    Sorry if this a lot of waffle, bit rough at the moment! :-)

    Take care gentle hugs love Sheena xxxxx :-) :-) :-)

  • Hello and a welcome from me too. I'm so glad that you have found us and I hope we can be of some support to you. Please have a look around and perhaps pop along to the HSF website as there are mant interesting things on there too which could be useful to you.

    As far as your question is concerned, you don't say how long you have been on warfarin. If you have not been on it for too long and you are having these skin problems then it is possible that it could be a reaction to the warfarin. A small minority of people can sometime be allergic/sensitive to it which in a worse case scenario might mean you being put on LMW Heparin like Fragmin instead. I would speak to your GP or Heamatologist about this as soon as possible so they can see what's causing the problem.

    Please let us know how you get on.

  • I also had skin lesions when my circulation was compromised by badly blocked pulmonary arteries. Since surgery to remove blockages no further lesions have occurred and the original marks have faded considerably.

  • Welcome Happiness, and what a great name to use.

    I was also diagnosed following multiple PE's, my Gp thought I had a chest infection. To her defence, not enough is known about APS in the entire medical community - until you see the specialists. It's a good lesson to learn; listen to your body, trust your instincts.

    In answer to your question about bumpy skin, Yes, I've begun getting bumps on my face. I'm not sure if it's to do with APS, medications, or one of my other auto immune diseases. But they are there! I make sure to use cosmetics with a high SPF. When I first began warfarin my hair thinned a lot, I was put onto Aceneocomarol instead - it continued thinning but that too seems to have calmed down now. Still got some bumps, and skin irritation - I'll follow APsnotFab's thoughts on that one...

    I think it's a case of re-learning your body, if that makes sense.

    I'm glad you came to this site, I have not been coming long, but you will find everybody here understands, and will always offer support. I have various auto immune diseases, but the one which frightens me the most is APS. For me, APS made itself known loud and clear from day one, and it's given me a hell of a year! I am sure though, that as time goes on it will become more under control, and it will become just another part of life.

    Take care,

    Annie

  • I was diagnosed APS after unexpected heart bypass surgery back in 2003. I have had the skin problems ever since.

You may also like...